Sep 30, 2002
I was hospitalized 5 weeks ago for internal bleeding (stomach bleed) and I lost blood because of it. I had 2 blood transfusions in the hospital and now I am on iron supplements. My last hemaglobin count was 9.1 which I understand to be lower than normal. I have noticed over the past 5 or 6 days that when I stand up I feel a bit dizzy and I get what feels like a head rush??? My hearing also fades in and out slightly while this is happening. It may only last 10 to 30 seconds but it is making me wonder if it is a possible symptom of the anemia. Also, can you please tell me what a normal count should be for a 39 year old female? I am also taking Wellbutrin 2x per day in addition to "the purple pill for my stomach bleed, which the doctors still dont know what caused me to bleed, after many tests they have found nothing. Do you recommed B12 to help with this anemia problem? Thank you very much for helping me with these questions- my doctors have been almost no help to me, they are difficult to reach and I have to wait days to hear back from them when I place a call to their office.
Anyway... thank you again for your help.
Sincerely! Bonnie Miller
Response from Dr. Frascino
The normal range of hemoglobin for women is 12-16 g/dL, so you are definitely still anemic. Yes, the dizziness can be caused by anemia; however, it could also be caused by other things as well, such as low blood pressure, medication side effects, middle ear problems, etc.
B-12 would only help if you are B-12 deficient. A simple blood test would let you know.
Why put up with doctors who have been "almost no help" to you? Find a doctor who cares and is responsive to your questions and needs. Your anemia still requires some attention.
Get a second opinion.
WOOHOO (I think) from Bo
- How Long Does It Take To Get Hiv After Having Sex?
- How Long Does Hiv Live On Needles?
- Can Antibiotics Fight Hiv If Taken Immediately?
- Does Sleeping With Someone Who Is Hiv Infected Mean You Will Become Infected?
- Is It Difficult For A Man To Contract Hiv From A Woman Through Normal Vaginal Intercourse?
- Do You Feel Warm When You Have Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.